Alert archive / Wisconsin / Gale Warnings in 2022
Gale Warning 18, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Nov 6, 2022, 3:16 AM CST. It took effect at Nov 6, 2022, 8:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2022, 3:16 AM CST (09:16 UTC)
- In effect from
- Nov 6, 2022, 8:00 PM CST
- Expired
- Nov 7, 2022, 3:13 AM CST
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
430 WHUS73 KGRB 060916 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 316 AM CST Sun Nov 6 2022 LMZ521-541-061730- /O.EXT.KGRB.SC.Y.0078.000000T0000Z-221107T0200Z/ /O.NEW.KGRB.GL.W.0018.221107T0200Z-221107T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 316 AM CST Sun Nov 6 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST MONDAY... * WHAT...For the Gale Warning, west winds 15 to 25 kts with gusts up to 40 kts and waves 2 to 4 ft expected. For the Small Craft Advisory, southwest winds 15 to 25 kts with gusts up to 30 kts and waves 2 to 4 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...For the Gale Warning, from 8 PM this evening to 6 AM CST Monday. For the Small Craft Advisory, until 8 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-542-543-061730- /O.EXT.KGRB.SC.Y.0078.000000T0000Z-221107T1200Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 316 AM CST Sun Nov 6 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...Southwest winds 15 to 25 kts with gusts up to 30 kts and waves 3 to 6 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...Until 6 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
708 WHUS73 KGRB 061608 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1008 AM CST Sun Nov 6 2022 LMZ521-541-070015- /O.CON.KGRB.SC.Y.0078.000000T0000Z-221107T0200Z/ /O.CON.KGRB.GL.W.0018.221107T0200Z-221107T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 1008 AM CST Sun Nov 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST MONDAY... * WHAT...For the Gale Warning, west winds 20 to 30 kts with gusts up to 40 kts and waves 5 to 10 ft expected. For the Small Craft Advisory, southwest winds 15 to 25 kts with gusts up to 30 kts and waves 3 to 5 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...For the Gale Warning, from 8 PM this evening to 6 AM CST Monday. For the Small Craft Advisory, until 8 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-542-543-070015- /O.CON.KGRB.SC.Y.0078.000000T0000Z-221107T1200Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1008 AM CST Sun Nov 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...Southwest winds 15 to 25 kts with gusts up to 30 kts and waves 3 to 5 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...Until 6 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AK
168 WHUS73 KGRB 062145 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 345 PM CST Sun Nov 6 2022 LMZ521-541-070545- /O.CON.KGRB.SC.Y.0078.000000T0000Z-221107T0200Z/ /O.CON.KGRB.GL.W.0018.221107T0200Z-221107T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 345 PM CST Sun Nov 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST MONDAY... * WHAT...For the Gale Warning, west winds 15 to 25 kt with gusts up to 35 kt and waves 2 to 5 ft expected. For the Small Craft Advisory, southwest winds 15 to 20 kt with gusts up to 30 kt and waves 2 to 5 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...For the Gale Warning, from 8 PM this evening to 6 AM CST Monday. For the Small Craft Advisory, until 8 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-542-543-070545- /O.CON.KGRB.SC.Y.0078.000000T0000Z-221107T1200Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 345 PM CST Sun Nov 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and waves 1 to 4 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...Until 6 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
967 WHUS73 KGRB 070320 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 920 PM CST Sun Nov 6 2022 LMZ521-541-071130- /O.CON.KGRB.GL.W.0018.000000T0000Z-221107T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 920 PM CST Sun Nov 6 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...West winds 15 to 25 kt with gusts up to 40 kt and waves 2 to 5 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...Until 6 AM CST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-542-543-071130- /O.CON.KGRB.SC.Y.0078.000000T0000Z-221107T1200Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 920 PM CST Sun Nov 6 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and waves 1 to 3 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...Until 6 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
040 WHUS73 KGRB 070913 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 313 AM CST Mon Nov 7 2022 LMZ521-541-071500- /O.CAN.KGRB.GL.W.0018.000000T0000Z-221107T1200Z/ /O.NEW.KGRB.SC.Y.0079.221107T0913Z-221107T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 313 AM CST Mon Nov 7 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kts with higher gusts and waves 2 to 4 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...Until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ522-542-543-071200- /O.CON.KGRB.SC.Y.0078.000000T0000Z-221107T1200Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 313 AM CST Mon Nov 7 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...West winds 15 to 20 kts with higher gusts and waves 1 to 3 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Nov 5, 10:54 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Nov 5, 10:54 PM CDT, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1054 PM CDT Sat Nov 5 2022 Updated aviation portion for 06Z TAF issuance .UPDATE... Issued at 743 PM CDT Sat Nov 5 2022 Plan to cancel the wind advisory and high wind warning early as winds continue diminish across the area. Strongest winds earlier were associated with the strongest rise/fall couplet and CAA associated with the exiting strong low pressure system. While there could be a gust to near wind advisory criteria near Lake Michigan for the next hour or so, those more defined features have exited and winds will slowly diminish as the gradient relaxes. && .SHORT TERM...Tonight and Sunday Issued at 234 PM CDT Sat Nov 5 2022 Showers continued across central into north-central and northeast Wisconsin as of mid afternoon. A stronger band of showers moved through the Green Bay area with a gust to 52 mph. A dry slot was also moving into portions of east-central Wisconsin bringing a diminishing trend or an end to the rain. Temperatures ranged from around 40 across the far north to the middle to upper 50s across the Fox Valley east to the lake. For the rest of the afternoon into early this evening, will continue the High Wind Warning for the Fox Valley to the lakeshore and the Wind Advisory for the counties just north and west of the High Wind Warning area. Surface observations continued to indicate wind gusts of 40 to 50 knots in this portion of the state. The strong winds should move into northeast Wisconsin, with the strongest winds from 4 pm to 8 pm. Bufkit soundings also supported mixing heights around 2,000 feet with winds around 50 knots at this level. The rain will come to an end this evening with winds gradually diminishing through the night. Lows tonight will be in the 30s to around 40. On Sunday, added a chance of light rain across the north during the morning with a weak upper level disturbance moving across the area. It will be blustery wind southwest winds at 15 to 25 mph. High temperatures will be in the upper 40s to middle 50s, which is still a few degrees above normal. .LONG TERM...Sunday Night Through Saturday Issued at 234 PM CDT Sat Nov 5 2022 No significant changes to the long term portion of the forecast. During the first half of the work week, upper-level flow over the western Great Lakes will quickly transition from a zonal flow to broad ridge over the northern CONUS by 12Z Tuesday. This transition is in response to a rather vigorous trough moving onshore over the western U.S. Monday and Tuesday look to be relatively benign early November days as high pressure ridge builds eastward across the area on Monday and persists through most of Tuesday. Daytime highs will generally range from 45 to 50 degrees with lows in the middle 20s to lower 30s under partly sunny skies. The clouds will be a bit more widespread across northern Wisconsin. During the day on Wednesday, a southwesterly LLJ will develop over the upper Mississippi in response to deepening low pressure system upstream over the lee of the rockies. This will result in robust WAA across the Western Great Lakes ahead of a cold front slowly advancing east over eastern Dakotas by 12Z Wednesday. Strengthening southerly flow will also begin to transport deeper moisture back northward in advance of the front. Consensus of the model guidance suggest precipitation will likely begin to break out in the WAA Zone from Minnesota into the northwest portion of Wisconsin. Maintained mostly chance POPs over generally the northwest half of the forecast area through Wednesday. Temperatures on Wednesday are also expected to rebound rapidly back into the 50s and 60s across the area on gusty southwest winds. Current indications is that bulk of measurable precipitation should not impact eastcentral Wisconsin until perhaps sometime on Thursday as frontal boundary upstream will likely be a slow mover through that time. However, medium range guidance struggling with how upper-level system will evolve over the northern Plains later in the work week. Regardless of how the system evolves, it appears a robust frontal boundary will push across the area sometime late Thursday or early Friday ushering much colder air for the start of the weekend with perhaps a chance a rain/snow mix. && .AVIATION...for 06Z TAF Issuance Issued at 1054 PM CDT Sat Nov 5 2022 South to southwest winds will slowly diminish through the evening hours across eastern WI, as a strong low pressure system pushes away from the area. As the surface winds diminish, LLWS is expected overnight into Sunday morning as winds at 2000 feet will remain in the 30-45 kt range. As daytime mixing increases Sunday morning, look for southwest to west surface winds to gust up to around 30 kts into Sunday afternoon. LLWS will develop again late Sunday afternoon and evening. Ceiling and visibilities will improve tonight as the low clouds exit. VFR conditions are expected for a time tonight into very early Sunday, with just some mid/upper clouds, then MVFR, possibly IFR, clouds look to return for much of Sunday morning. Skies look to clear out Sunday afternoon and evening. Shower activity on the backside of the departing low pressure system will exit the area from southwest to northeast late this evening, with dry conditions expected overnight. A shower will be possible at RHI Sunday morning as a weak upper level disturbance races across the northern Great Lakes, but should have little to no aviation impact. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.........Bersch SHORT TERM.....Eckberg LONG TERM......ESB AVIATION.......Bersch
Hazardous weather outlook, Nov 5, 8:47 PM CDT, 7 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 847 PM CDT Sat Nov 5 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070200- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 847 PM CDT Sat Nov 5 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Wind gusts up to 40 mph will remain possible across eastern Wisconsin through late evening. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A few wind gusts to 30 mph are possible on Sunday, otherwise the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-070200- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 847 PM CDT Sat Nov 5 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Wind gusts will ease to gale force late this evening and below gale force overnight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Conditions hazardous for small craft are likely on Sunday and Sunday evening, otherwise the probability for widespread hazardous weather is low. Bersch
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.